Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 31, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Oct 30, 2012, 10:13 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 10:13 AM EDT (14:13 UTC)
- Expired
- Oct 30, 2012, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS73 KDTX 301413 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1013 AM EDT TUE OCT 30 2012 ...NORTHERLY GALES TO PERSIST THROUGH THE DAY... .MARINE OBSERVATIONS ACROSS LAKE HURON SHOW GUSTS OF 40 TO 45 KNOTS ACROSS MOST OF THE BASIN THIS MORNING WHICH SUPPORTS DOWNGRADING THE STORM WARNINGS TO GALE WARNINGS. THE STRONGEST GUSTS WILL BE ACROSS THE SOUTHERN LAKE HURON BASIN WHERE A LONGER FETCH WILL ALLOW WINDS TO REMAIN ON THE HIGHER END OF GALES FOR SEVERAL MORE HOURS. AN ISOLATED STORM FORCE GUST CANNOT BE RULED OUT THROUGH LATE MORNING. THE 13Z SOUTHERN LAKE HURON BUOY REPORTED WAVES AT 18 FEET AND THE 05Z OB ON THE CANADIAN SOUTHERN LAKE HURON BUOY ACTUALLY HAD WAVE HEIGHTS UP TO 23 FEET. THE RAPID WEAKENING OF THE REMNANTS OF SANDY WILL LEAD TO A STEADY DIMINISHING OF THE WINDS AND WAVES THIS AFTERNOON THROUGH TONIGHT. EXPECT GALES TO BE DROPPED DURING THE EVENING. WINDS WILL NOT DIMINISH COMPLETELY HOWEVER AS A NORTHWESTERLY GRADIENT WILL PERSIST THROUGH FRIDAY...WITH GUSTS POSSIBLY REACHING 30 KNOTS AT TIMES OVER THE OPEN WATERS. LHZ362-363-421-441>443-462>464-310000- /O.CAN.KDTX.SR.W.0001.000000T0000Z-121030T1700Z/ /O.NEW.KDTX.GL.W.0031.121030T1413Z-121031T0000Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1013 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 38 KNOTS FROM THE NORTH WITH GUSTS UP TO 47 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 22 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 32 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ444-310000- /O.CAN.KDTX.LO.Y.0010.000000T0000Z-121030T1500Z/ /O.CON.KDTX.GL.W.0030.000000T0000Z-121031T0000Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 1013 AM EDT TUE OCT 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE LOW WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTH WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LHZ422-310000- /O.CON.KDTX.GL.W.0030.000000T0000Z-121031T0000Z/ LAKE ST. CLAIR- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1013 AM EDT TUE OCT 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 35 KNOTS FROM THE NORTH WITH GUSTS UP TO 45 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-310000- /O.CON.KDTX.GL.W.0030.000000T0000Z-121031T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 1013 AM EDT TUE OCT 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 36 KNOTS FROM THE NORTH WITH GUSTS UP TO 46 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
220 WHUS73 KDTX 302357 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 757 PM EDT TUE OCT 30 2012 ...WINDS AND WAVES TO SLOWLY DIMINISH TONIGHT... .NORTHERLY WINDS WILL CONTINUE TO GUST BETWEEN 30 AND 35 KNOTS THIS EVENING BEFORE GRADUALLY SUBSIDING TO 20 TO 25 KNOTS DURING THE OVERNIGHT HOURS INTO WEDNESDAY. THE CURRENT GALE WARNINGS WILL BE DROPPED WITH SMALL CRAFT ADVISORIES REPLACING THEM FOR THE NEAR SHORE WATERS. CONTINUED NORTHWEST FLOW WILL MAINTAIN ELEVATED WAVE ACTION THROUGH MUCH OF THE WEEK OVER LAKE HURON...SO THE SMALL CRAFT ADVISORIES WILL CONTINUE FOR A NUMBER OF DAYS FOR MUCH OF THE LAKE HURON NEARSHORE AREAS. LHZ421-441>443-311200- /O.EXP.KDTX.GL.W.0031.000000T0000Z-121031T0000Z/ /O.NEW.KDTX.SC.Y.0092.121031T0000Z-121102T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 757 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTH WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EDT TUESDAY. THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING AND BE REPLACED BY THE ABOVE ADVISORY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-LHZ422-310900- /O.EXP.KDTX.GL.W.0030.000000T0000Z-121031T0000Z/ /O.NEW.KDTX.SC.Y.0092.121031T0000Z-121031T0900Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 757 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTH WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EDT TUESDAY. THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING AND BE REPLACED BY THE ABOVE ADVISORY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ362-363-462>464-310100- /O.EXP.KDTX.GL.W.0031.000000T0000Z-121031T0000Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 757 PM EDT TUE OCT 30 2012 ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. ANY REMAINING WIND GUSTS TO NEAR GALE FORCE WILL SUBSIDE TO 25 TO 30 KNOTS DURING THE COURSE OF THE EVENING. $$ LHZ361-310100- /O.EXP.KDTX.GL.W.0030.000000T0000Z-121031T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 757 PM EDT TUE OCT 30 2012 ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. ANY REMAINING WIND GUSTS TO NEAR GALE FORCE WILL SUBSIDE TO 25 TO 30 KNOTS DURING THE COURSE OF THE EVENING. $$ DG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 30, 7:00 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 30, 7:00 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 AM EDT TUE OCT 30 2012
.AVIATION...
//DISCUSSION...
THE RAPID WEAKENING OF THE REMNANTS OF SANDY WILL LEAD TO A SLOW BUT
STEADY DECREASE IN WIND SPEEDS TODAY. WIND GUSTS WILL CONTINUE TO
TOP 30 KNOTS AT TIMES THIS MORNING...THEN FALL BELOW 25 KNOTS BY
LATE AFTERNOON. MOISTURE WILL CONTINUE TO ADVECT INTO SE MI FROM THE
EAST TODAY AND TONIGHT. THE LATEST MODEL SOUNDINGS ALONG WITH AREA
OBSERVATIONS SUGGEST PRIMARILY MVFR TYPE CEILINGS INTO EARLY
AFTERNOON...THEN DROPPING TO IFR AFTER 20Z.
FOR DTW...WIND GUSTS WILL LIKELY EXCEED CROSSWIND THRESHOLDS THROUGH
15Z BEFORE THE WIND SPEEDS SLOWLY DROP BACK OFF. WHILE SOME SNOW AND
SLEET MIXED IN WITH THE RAIN EARLIER THIS MORNING...PRECIP TYPE IS
EXPECTED TO BE ALL RAIN AFTER 12Z.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FEET THROUGH THE FORECAST
PERIOD.
* HIGH CONFIDENCE THAT WIND GUSTS WILL EXCEED CROSSWIND THRESHOLDS
THROUGH 15Z.
&&
.PREV DISCUSSION...ISSUED 342 AM EDT TUE OCT 30 2012
SHORT TERM...TODAY AND TONIGHT
THE 06Z SURFACE ANALYSIS SHOWS THE REMNANTS OF SANDY OVER SE
PENNSYLVANIA AT 965MB. THE LOW WILL CONTINUE TO RAPIDLY FILL AS IT
TRACKS WESTWARD ACROSS PA AS THE PROCESS TO AN EXTRA TROPICAL
OCCLUSION HAS RAPIDLY TAKEN HOLD. THE STRONGEST WINDS OVER SE MI
ACTUALLY OCCURRED LAST EVENING WHERE GUSTS PEAKED BETWEEN 40 AND 50
MPH /REFER TO THE LATEST PNSDTX FOR SPECIFICS/. AS EXPECTED...THE
STRONGEST GUSTS WERE ALONG THE LAKE HURON SHORELINE WHERE PEAK GUSTS
EXCEEDED 60 MPH. WITH THE EXCEPTION OF THE LAKE HURON
SHORELINE...WINDS ACROSS SE MI HAVE DROPPED OFF THE LAST COUPLE OF
HOURS. LOW LEVEL DRY AIR COMBINED WITH PRECIP ROLLING IN FROM THE
EAST HAS INCREASED STABILITY IN THE BOUNDARY LAYER. OBSERVATIONS
ALSO SUGGEST THE STORM SYSTEM MAY BE WEAKENING MORE QUICKLY THAN
MODEL SOLUTIONS SUGGEST. THIS ALONG WITH THE LOW LEVEL LAPSE RATES
BECOMING INCREASINGLY MOIST ADIABATIC SUGGESTS A GRADUAL DIMINISHING
TREND IN THE WINDS TODAY. SINCE A FEW OBS ARE STILL SHOWING GUSTS
FLIRTING WITH 40 MPH...WILL CONTINUE THE WIND ADVISORY THROUGH THE
MORNING. OBSERVATIONS ALONG THE LAKE HURON SHORELINE ARE STILL
SHOWING GUSTS OVER 60 MPH. EVEN WITH THE SYSTEM RAPIDLY
WEAKENING...50 KNOTS SHOULD REMAIN WITHIN THE MIXED MARINE LAYER
ENVIRONMENT THROUGH ROUGHLY NOON. SO THE HIGH WIND WARNING FOR
HURON...SANILAC...ST CLAIR COUNTIES WILL BE EXTENDED TO NOON.
THE SATELLITE/RADAR COMPOSITE INDICATE ONGOING OCCLUSION DYNAMICS
ACROSS THE GREAT LAKES. THE LOW LEVEL AIRMASS WAS ACTUALLY A LITTLE
DRIER THAN EXPECTED. SO WET BULB COOLING LED TO QUITE A BIT OF SNOW
AND SOME SLEET WITH THE LEAD BAND OF MID LEVEL FGEN WHICH ROLLED
THROUGH EARLY IN THE NIGHT. PRECIP WILL CONTINUE TO ADVANCE IN FROM
THE EAST WITHIN THE WELL DEVELOPED MID LEVEL TROWEL. IN LIGHT OF
CURRENT DEWPOINTS...THERE IS STILL LIKELY TO BE SOME SNOW AND SLEET
AT TIMES THIS MORNING BEFORE MOISTURE ADVECTION FROM THE EAST LIFTS
WET BULB ZERO HEIGHTS AND PRECIP TRANSITIONS TO ALL RAIN. THE STRONG
UPPER JET MAX NOW TO THE NORTH OF THE STATE WILL LIFT NORTH
TODAY...WHILE THE MID LEVEL TROWEL FEATURE SLOWLY FALLS APART.
THUS...PRECIP COVERAGE WILL TEND TO DIMINISH THROUGH THE DAY. WEAK
MID LEVEL IMPULSES ROTATING AROUND THE EASTERN US UPPER LOW AND
RESIDUAL DEEP LAYER MOISTURE/LOW LEVEL CYCLONIC FLOW WILL HOWEVER
SUSTAIN SCATTERED TO NUMEROUS SHOWERS THROUGH THE NIGHT. THE PRECIP
COOLED BOUNDARY LAYER WILL KEEPS TEMPS IN THE 30S/LOW 40S THROUGHOUT
TODAY AND TONIGHT DESPITE SOME WEAK WARM AIR ADVECTION NEAR 925MB.
LONG TERM...
THE UPPER LEVEL LOW/CENTER WILL BE OVER THE EASTERN GREAT
LAKES/UPSTATE NEW YORK ON WEDNESDAY..AND WILL CONTINUE TO SLOWLY
LIFT NORTH ON THURSDAY.
FAIRLY UNEVENTFUL WEATHER WEDNESDAY/THURSDAY WITH CLOUDY SKIES AND
SOME VERY LIGHT SHOWERS FROM TIME TO TIME. THERE COULD BE SOME
MARGINAL COLD AIR AROUND TO SUPPORT WET SNOW WEDNESDAY NIGHT FOR
HIGHER TERRAIN/WESTERN PART OF SOUTHEAST MICHIGAN...BUT THERE DOES
NOT APPEAR MUCH FORCING...WITH SOME DRIER AIR ACTUALLY WORKING ITS
WAY INTO SOUTHEAST MICHIGAN.
THE UPPER LEVEL TROUGH/WAVE CURRENTLY MOVING THROUGH BRITISH
COLUMBIA WILL ARRIVE FOR THE END OF THE WORK WEEK...DELIVERING A
RENEWED SHOT OF COLD AIR. HOWEVER...THE 00Z EURO HAS BACKED OFF A
BIT FROM THE 12Z RUN...INDICATING MORE OF A GLANCING BLOW. PREVIOUS
RUN HAD 850 MB TEMPS FALLING TO -6 TO -7 C ON FRIDAY...NOW MORE
BETWEEN -4 TO -6 C. IF WE ARE ABLE TO GENERATE LAKE ACTIVITY...OR
DIURNAL ENHANCE ACTIVITY...SNOW SHOWERS WOULD BE POSSIBLE. OVERALL
CHANCES FOR PRECIPITATION ARE VERY LOW HOWEVER...AS THE FLOW IS
MOSTLY NEUTRAL NORTHWEST. AT THE VERY LEAST...WOULD EXPECT CU UP OF
CLOUDS (PARTLY TO MOSTLY CLOUDY) TO DEVELOP.
PER 00Z EURO AND BLENDED GRIDS...NEXT PACIFIC SYSTEM COMING OUT OF
THE NORTHERN PLAINS EXPECTED TO DIVE SOUTHEAST OF LOWER MICHIGAN
OVER THE WEEKEND...SUPPORTING A DRY AND SEASONABLY COOL WEEKEND.
MARINE...
MARINE OBSERVATIONS ACROSS THE SOUTHERN LAKE HURON BASIN HAVE BEEN
GUSTING OVER 50 KNOTS SINCE LAST EVENING. OBSERVATIONS CONTINUE TO
SUPPORT THE STORM WARNING ON LAKE HURON SOUTH OF PRESQUE ISLE WITH
GALE WARNINGS ACROSS THE REST OF THE MARINE WATERS. THE 05Z OB ON
THE CANADIAN SOUTHERN LAKE HURON BUOY ACTUALLY HAD WAVE HEIGHTS TO
23 FEET. WHILE STORM AND GALE FORCE WINDS WILL PERSIST THROUGH THE
MORNING...THE RAPID WEAKENING OF THE REMNANTS OF SANDY WILL LEAD TO
A STEADY DIMINISHING OF THE WINDS AND WAVES THIS AFTERNOON THROUGH
TONIGHT. EXPECT GALES AND STORMS TO BE DROPPED DURING THE AFTERNOON
AND EVENING. WINDS WILL NOT DIMINISH COMPLETELY HOWEVER AS A
NORTHWESTERLY GRADIENT WILL PERSIST THROUGH FRIDAY...WITH GUSTS
POSSIBLY REACHING 30 KNOTS AT TIMES OVER THE OPEN WATERS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ049-MIZ055-MIZ063...UNTIL 1 PM TUESDAY.
LAKESHORE FLOOD ADVISORY...MIZ048-MIZ049-MIZ054-MIZ055-
MIZ063...UNTIL 8 PM TUESDAY.
WIND ADVISORY...MIZ047-MIZ048-MIZ053-MIZ054-MIZ060-MIZ061-MIZ062-
MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 1 PM
TUESDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ422...UNTIL 8 PM TUESDAY.
STORM WARNING...LHZ362-LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-LHZ462-
LHZ463-LHZ464...UNTIL 1 PM TUESDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 8 PM TUESDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 8 PM TUESDAY.
LOW WATER ADVISORY...UNTIL 11 AM TUESDAY.
&&
AVIATION.....SC
SHORT TERM...SC
LONG TERM....SF
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 30, 4:30 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 AM EDT TUE OCT 30 2012 MIZ049-055-063-310830- HURON-SANILAC-ST. CLAIR- 430 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT. IN ADDITION...A LAKESHORE FLOOD ADVISORY IS IN EFFECT FOR THE SHORELINE OF SOUTHERN LAKE HURON. PLEASE SEE THE LATEST FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047-048-053-054-060>062-068>070-075-076-082-083-310830- MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 430 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST FORECASTS AND STATEMENTS FOR DETAILS. IN ADDITION...A LAKESHORE FLOOD ADVISORY IS IN EFFECT FOR THE SAGINAW BAY SHORELINE IN BAY AND TUSCOLA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-310830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 430 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE AND STORM WARNINGS ARE IN EFFECT. PLEASE SEE THE LATEST FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Oct 30, 4:34 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 434 AM EDT TUE OCT 30 2012 MIZ049-055-063-301045- HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 434 AM EDT TUE OCT 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT... WINDS ALONG THE LAKE HURON SHORELINE HAVE BEEN GUSTING BETWEEN 50 AND 65 MPH THROUGH THE NIGHT. THESE STRONG WINDS ALONG THE SHORELINE WILL PERSIST THROUGH THE MORNING. THERE HAVE ALREADY BEEN REPORTS OF TREE DAMAGE AND DOWNED POWER LINES. ADDITIONAL TREE DAMAGE IS EXPECTED THIS MORNING. CONDITIONS WILL ALSO BE VERY TREACHEROUS FOR DRIVERS...ESPECIALLY ON EAST TO WEST ORIENTED ROADS AND ALONG M 25 NEAR THE LAKE. TRAVEL ALONG M 25 AND ACROSS MUCH OF NORTHERN HURON COUNTY IS DISCOURAGED THIS MORNING. SC
Local storm report, Oct 30, 6:31 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND DMG WATERFORD 42.66N 83.39W
10/30/2012 OAKLAND MI NWS EMPLOYEE
10 INCH DIAMETER TREE DOWN ACROSS ANDERSONVILLE ROAD
&&
RKULIKSpecial weather statement, Oct 30, 7:17 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 717 AM EDT TUE OCT 30 2012 MIZ049-055-063-301330- HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 717 AM EDT TUE OCT 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT... WINDS ALONG THE LAKE HURON SHORELINE WILL CONTINUE TO GUST BETWEEN 50 AND 60 MPH THROUGH THE REST OF THE MORNING. WINDS WILL DECREASE AROUND NOON. THERE HAVE ALREADY BEEN REPORTS OF TREE DAMAGE AND DOWNED POWER LINES. ADDITIONAL TREE DAMAGE IS EXPECTED THIS MORNING. CONDITIONS WILL ALSO BE VERY TREACHEROUS FOR DRIVERS...ESPECIALLY ON EAST TO WEST ORIENTED ROADS AND ALONG M 25 NEAR THE LAKE. TRAVEL ALONG M 25 AND ACROSS MUCH OF NORTHERN HURON COUNTY IS DISCOURAGED THIS MORNING. CONSIDINE
Local storm report, Oct 30, 8:18 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM NON-TSTM WND GST ROCHESTER HILLS 42.67N 83.16W
10/29/2012 E50 MPH OAKLAND MI TRAINED SPOTTER
&&
SCHULTZLocal storm report, Oct 30, 8:53 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
853 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST PORT HURON 42.99N 82.43W
10/30/2012 M47.00 MPH ST. CLAIR MI TRAINED SPOTTER
&&
SCHULTZLocal storm report, Oct 30, 10:12 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1012 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM NON-TSTM WND DMG PORT HURON 42.99N 82.43W
10/30/2012 ST. CLAIR MI 911 CALL CENTER
WIDESPREAD TREES AND POWERLINES DOWNED IN THE PORT HURON
AND FORT GRATIOT AREA. MANY TREES REPORTED FALLEN ON TOP
OF CARS.
0300 AM NON-TSTM WND DMG SANDUSKY 43.42N 82.83W
10/30/2012 SANILAC MI 911 CALL CENTER
WIDESPREAD TREE DAMAGE THROUGHOUT SANILAC COUNTY.
0900 AM NON-TSTM WND DMG 1 ENE BAY CITY 43.59N 83.87W
10/30/2012 BAY MI 911 CALL CENTER
POWER LINES DOWN THROUGHOUT BAY CITY. REPORTED TO CALL
CENTER BETWEEN 9AM AND 910AM.
&&
SCHULTZThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:02 PM EDT | Wind Advisory | DTX | Huron, Saint Clair, Sanilac | 7 hr |
| Oct 30, 7:57 PM EDT | Small Craft Advisory | DTX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.